Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 2, NWS Springfield, MO

January 8, 2008Stone County, Missouri

NWS Springfield, MO issued this river flood warning at Jan 8, 2008, 11:46 AM CST for Stone County, Missouri. It took effect at Jan 8, 2008, 4:17 PM CST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2008, 11:46 AM CST (17:46 UTC)
In effect from
Jan 8, 2008, 4:17 PM CST
Expired
Jan 10, 2008, 12:21 AM CST
In force
32 hr
Issued by
NWS Springfield, MO
Flood severity
Minor

County Stone County, MO

The radar

The Springfield radar (KSGF), 55 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point James River (MO) at Galena (GLNM7).

Action stage
11 ft
Minor stage
15 ft
Moderate stage
25 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07052500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KSGF 081746
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1146 AM CST TUE JAN 08 2008

...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...

JAMES RIVER AT GALENA AFFECTING STONE COUNTY.
HEAVY RAINFALL HAS CAUSED RIVER LEVELS TO RISE. 
THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO 
MONITOR RIVER CONDITIONS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE)

MOC209-090546-
/O.NEW.KSGF.FL.W.0002.080108T2217Z-080110T0300Z/
/GLNM7.1.ER.080108T2217Z.080109T0000Z.080109T0300Z.NO/
1146 AM CST TUE JAN 08 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLOOD WARNING FOR 
  THE JAMES RIVER AT GALENA.
* FROM THIS AFTERNOON TO WEDNESDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 10:45 AM TUESDAY THE STAGE WAS 13.4 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 15.5 FEET BY THIS EVENING.  THE RIVER WILL
  FALL BELOW FLOOD STAGE BY TONIGHT.
* IMPACT...AT 15.0 FEET...FLOOD WATERS BEGIN TO IMPACT SHOAL CANOE 
  RENTAL AND MOTEL, ONE MILE SOUTH OF THE GAGE SITE. IN ADDITION, 
  RAILEY CREEK AT THE RENTAL AND MOTEL AREA, BEGINS TO BACKWATER 
  ALONG JAMES RIVER.   

$$
4 follow-up statements
000 
WGUS83 KSGF 090049
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
649 PM CST TUE JAN 08 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  JAMES RIVER AT GALENA AFFECTING STONE COUNTY 
.HEAVY RAINFALL HAS CAUSED RIVER LEVELS TO RISE.

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE)

MOC209-091549-
/O.EXT.KSGF.FL.W.0002.000000T0000Z-080110T0830Z/
/GLNM7.1.ER.080108T1932Z.080108T2345Z.080109T0830Z.NO/
649 PM CST TUE JAN 08 2008

...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE JAMES RIVER AT GALENA.
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  5:45 PM TUESDAY THE STAGE WAS 15.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  AFTER MIDNIGHT.
* IMPACT...AT 15.0 FEET...FLOOD WATERS BEGIN TO IMPACT SHOAL CANOE 
  RENTAL AND MOTEL, ONE MILE SOUTH OF THE GAGE SITE. IN ADDITION, 
  RAILEY CREEK AT THE RENTAL AND MOTEL AREA, BEGINS TO BACKWATER 
  ALONG JAMES RIVER.   

$$
000 
WGUS83 KSGF 091220
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
620 AM CST WED JAN 09 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  ELK RIVER NEAR TIFF CITY AFFECTING MCDONALD COUNTY. 
  JAMES RIVER AT GALENA AFFECTING STONE COUNTY. 

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE)

MOC119-100320-
/O.EXT.KSGF.FL.W.0001.000000T0000Z-080110T1536Z/
/TIFM7.2.ER.080108T1121Z.080109T0315Z.080109T1536Z.NO/
620 AM CST WED JAN 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE ELK RIVER NEAR TIFF CITY.
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  5:30 AM WEDNESDAY THE STAGE WAS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS MORNING.
* IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS AT THE GAGE SITE. IN 
  ADDTION, THE COWSKIN RIVER FLOATING PUBLIC ACCESS AREA ON THE WEST 
  SIDE OF HIGHWAY 43, BEGINS TO FLOOD. A LOW WATER CROSSING AT THE 
  COWSKIN RIVER FLOATING ACCESS AREA BECOMES IMPASSABLE BETWEEN 12 & 
  15. THIS IS ALSO THE ACCESS ROAD TO THE RV PARK. HERMANS 
  CAMPGROUND, TWO MILES UPSTREAM FROM THE BRIDGE FLOODS. 

$$

MOC209-100320-
/O.EXT.KSGF.FL.W.0002.000000T0000Z-080111T0404Z/
/GLNM7.1.ER.080108T1932Z.080109T1800Z.080110T0404Z.NO/
620 AM CST WED JAN 09 2008

...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE JAMES RIVER AT GALENA.
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  5:45 AM WEDNESDAY THE STAGE WAS 16.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.0 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 17.5 FEET...FLOOD WATERS REACH THE SECOND WINDOW LEVEL 
  OF THE RESTROOM AT THE JAMES RIVER OUTFITTERS CANOE PARK AREA. 

$$

HATCH
000 
WGUS83 KSGF 091812
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1211 PM CST WED JAN 09 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  ELK RIVER NEAR TIFF CITY AFFECTING MCDONALD COUNTY
  
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  JAMES RIVER AT GALENA AFFECTING STONE COUNTY. 

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE)

MOC209-100911-
/O.EXT.KSGF.FL.W.0002.000000T0000Z-080111T0140Z/
/GLNM7.1.ER.080108T1932Z.080109T1431Z.080110T0140Z.NO/
1211 PM CST WED JAN 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT GALENA.
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:45 AM WEDNESDAY THE STAGE WAS 16.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.
* IMPACT...AT 17.5 FEET...FLOOD WATERS REACH THE SECOND WINDOW LEVEL 
  OF THE RESTROOM AT THE JAMES RIVER OUTFITTERS CANOE PARK AREA. 

$$

MOC119-091841-
/O.CAN.KSGF.FL.W.0001.000000T0000Z-080110T1536Z/
/TIFM7.2.ER.080108T1121Z.080109T0315Z.080109T1245Z.NO/
1211 PM CST WED JAN 09 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE ELK RIVER NEAR TIFF CITY.
* AT 11:30 AM WEDNESDAY THE STAGE WAS 12.4 FEET. 
* FELL BELOW FLOOD STAGE AT  6:45 AM WEDNESDAY.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.2 FEET BY TOMORROW 
  MORNING.


$$

HATCH
000 
WGUS83 KSGF 100621
FLSSGF


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1221 AM CST THU JAN 10 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  JAMES RIVER AT GALENA AFFECTING STONE COUNTY

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE)

MOC209-100651-
/O.CAN.KSGF.FL.W.0002.000000T0000Z-080111T0140Z/
/GLNM7.1.ER.080108T1932Z.080109T1431Z.080109T2131Z.NO/
1221 AM CST THU JAN 10 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE JAMES RIVER AT GALENA.
* AT 11:45 PM WEDNESDAY THE STAGE WAS 9.4 FEET. 
* FELL BELOW FLOOD STAGE AT  3:31 PM WEDNESDAY.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.2 FEET BY TOMORROW 
  MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jan 8, 11:30 AM CST, 16 minutes earlier.

Area forecast discussion, Jan 8, 11:30 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1130 AM CST TUE JAN 8 2008

...UPDATE TO AVIATION...

.DISCUSSION...
/226 AM CST TUE JAN 8 2008/
MAJOR SEVERE WEATHER OUTBREAK CONTINUES ACROSS THE FORECAST AREA.
NUMEROUS LONG TRACK SUPERCELL THUNDERSTORMS DEVELOPED MONDAY
EVENING AND EARLY TUESDAY MORNING AS A STRONG UPPER LEVEL STORM
SYSTEM KICKED INTO THE PLAINS. THUNDERSTORMS PRODUCED SEVERAL
DAMAGING TORNADOES CAUSING FATALITIES AND INJURIES...LARGE HAIL...
FLASH FLOODING AND DAMAGING WINDS ACROSS THE FORECAST AREA. THE
SPRINGFIELD NATIONAL WEATHER SERVICE FORECAST OFFICE WILL BE
SENDING OUT SEVERAL DAMAGE ASSESSMENT TEAMS THIS MORNING.
EMERGENCY MANAGERS AND LOCAL OFFICIALS ARE ENCOURAGED TO CALL OUR
OFFICE WITH DAMAGE REPORTS.

WATER VAPOR IMAGERY SHOWS THE CENTER OF THE UPPER LEVEL STORM
SYSTEM LOCATED NEAR THE TEXAS PANHANDLE. SURFACE COLD FRONT
EXTENDS FROM NEAR APPLETON CITY TO NEAR ANDERSON. SURFACE COLD
FRONT WILL TRACK WEST TO EAST ACROSS THE FORECAST AREA AS THE
UPPER LEVEL STORM SYSTEM SWINGS THROUGH THE REGION. ISOLATED
TORNADOES WILL CONTINUE TO BE POSSIBLE AHEAD OF THE SURFACE COLD
FRONT AS HELICITY VALUES RANGE FROM 300 TO 450 M2/S2.
THUNDERSTORMS DIRECTLY ALONG THE FRONT...WILL PRODUCE PRIMARILY
DAMAGING STRAIGHT LINE WINDS. FLASH FLOODING WILL CONTINUE AND
LIKELY WORSEN AS THUNDERSTORMS TRAIN. 03Z KSGF SOUNDING DEPICTED
PRECIPITABLE WATER VALUES OF NEAR 1.25 INCHES...OVER 250 PERCENT
ABOVE NORMAL FOR THIS TIME OF THE YEAR. RADAR STORM TOTAL
PRECIPITATION ESTIMATES...LIKELY A LITTLE HIGH DUE TO HAIL
CONTAMINATION...SHOWS A SWATH OF 5 TO 8 INCHES FROM NEAR ANDERSON
NORTHEAST TO NEAR LYNCHBURG. WITH THE PASSAGE OF THE FRONT...THE
THREAT FOR SEVERE THUNDERSTORMS WILL END TO THE WEST OF THE FRONT.
HOWEVER...ADDITIONAL RAIN SHOWERS ARE LIKELY BEHIND THE FRONT
FURTHER AIDING IN FLOODING.

SURFACE HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT AND WINDS
WILL DECREASE AS THE PRESSURE GRADIENT WEAKENS. DAY SHIFT WILL
NEED TO TAKE A LOOK AT THE POTENTIAL FOR DENSE FOG WITH LIGHT
WINDS AND THE SATURATED GROUND. ANOTHER STORM SYSTEM WILL TRACK
THROUGH THE MIDWEST ON THURSDAY...BRINGING A FRONTAL PASSAGE
THROUGH THE FORECAST AREA. THIS FRONTAL PASSAGE SHOULD BE DRY WITH
LIMITED MOISTURE AVAILABLE TO WORK WITH AND THE STRONGER DYNAMICS
REMAINING NORTH OF THE FORECAST AREA. COLDER AIR WILL SETTLE INTO
THE AREA BEHIND THE FRONT. WITH A BROAD UPPER LEVEL TROUGH OVER
THE REGION...TEMPERATURES FOR THE REST OF THE FORECAST PERIOD WILL
BE CLOSER TO NORMAL WITH NO SIGNIFICANT PRECIPITATION EXPECTED AT
THIS TIME.

ANGLE

&&

.AVIATION...

FOR THE 1800 UTC KSGF/KJLN TAFS...COLD FRONT JUST MOVED THROUGH
THE AIRPORT COMPLEX AT KSGF...AND MOVED THROUGH KJLN AT ABOUT 1600
UTC. EXPECT A PERIOD OF IFR CEILINGS AND POSSIBLY SOME MVFR
VISIBILITY IN SOME DRIZZLE/LIGHT RAIN. RAPID DRYING IS INDICATED BY
PROGGED WRF SOUNDINGS TONIGHT...BUT BELIEVE SOME MOISTURE WILL BE
TRAPPED BELOW A SHALLOW NOCTURNAL INVERSION TO PRODUCE AT LEAST
MVFR FOG. ANY FOG SHOULD DISSIPATE QUICKLY WED MORNING. DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jan 8, 5:57 AM CST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
557 AM CST TUE JAN 8 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
557 AM CST TUE JAN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

LOCALIZED FLASH FLOODING WILL CONTINUE TO BE A THREAT WITH
ADDITIONAL RAINFALL ON ALREADY SATURATED SOILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO SIGNIFICANT SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

ANGLE

In the hours before

Local storm report, Jan 8, 7:56 AM CST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
756 AM CST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 AM     FLOOD            PLEASANT HOPE           37.46N 93.27W
01/08/2008                   POLK               MO   PUBLIC

            POMME DE TERRE RIVER FLOODED NEAR PLEASENT HOPE.

&&

HATCH
Local storm report, Jan 8, 8:46 AM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
846 AM CST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     TSTM WND GST     CABOOL                  37.12N 92.10W
01/08/2008  E70 MPH          TEXAS              MO   PUBLIC

            SEVERAL TREES AND LARGE LIMBS DOWN IN THE AREA. SHINGLES
            BLOWN OFF SOME ROOFS. MINOR BARN DAMAGE.

&&

HATCH
Local storm report, Jan 8, 9:32 AM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
932 AM CST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             AURORA                  36.97N 93.72W
01/07/2008  M3.00 INCH       LAWRENCE           MO   PUBLIC

&&

HATCH
Local storm report, Jan 8, 10:12 AM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1012 AM CST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 AM     TORNADO          SPRINGFIELD             37.20N 93.29W
01/08/2008  F1               GREENE             MO   NWS STORM SURVEY

            A NATIONAL WEATHER SERVICE STORM SURVEY INDICATED THAT
            THE STORM THAT MOVED OVER DOWNTOWN SPRINGFIELD PRODUCE AN
            EF1 TORNADO. THE TORNADO TOUCHED DOWN NEAR THE
            INTERSECTION OF SHERMAN RD AND CHESTNUT EXPRESSWAY
            COLLAPSING THE METAL BUILDING OWNED BY THE HARRY S.
            COOPER COMPANY. THE TORNADO CONTINUED ON A 35 YARD
            WIDE...INTERMITENT PATH NORTHEAST PRODUCING 100MPH WINDS
            AND LIFTING ONE BLOCK NORTH OF THE INTERSECTION OF
            CHESTNUT EXPRESSWAY AND GLENSTONE AVE.

&&

HATCH
Local storm report, Jan 8, 10:25 AM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1025 AM CST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TORNADO          VICHY                   38.11N 91.76W
01/07/2008                   MARIES             MO   EMERGENCY MNGR

            *** 1 INJ *** DAMAGE REPORTED IN A PATH FROM SOUTHWEST OF
            VICHY...THROUGH THE AIRPORT AREA...THEN NORTHEAST OF
            VICHY. ONE MOBILE HOME DESTROYED JUST NORTHEAST OF TOWN
            WITH ONE INJURY. AIRPLANES DAMAGED. 84KT GUST BY THE

            AUTOMATED WEATHER STATION AT KVIH. DESCRIPTION OF DAMAGE
            INDICATES A POSSIBLE TORNADO. WILL BE SURVEYED WEDNESDAY.

&&

DSA
Local storm report, Jan 8, 10:56 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1056 AM CST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 AM     TSTM WND DMG     2 S HOUSTON             37.30N 91.96W
01/08/2008                   TEXAS              MO   CO-OP OBSERVER

            SEVERAL LARGE TREES DOWN IN THE AREA.

&&

HATCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 6:12 PM CSTTornado WarningSGFMcDonald38 min
Jan 7, 6:24 PM CSTTornado WarningSGFDallas, Greene, Webster41 min
Jan 7, 6:29 PM CSTTornado WarningSGFChristian, Lawrence, Stone76 min
Jan 7, 6:33 PM CSTTornado WarningSGFBarry, Newton41 min
Jan 7, 6:41 PM CSTTornado WarningSGFLaclede62 min
Jan 7, 6:49 PM CSTTornado Warning EmergencySGFGreene71 min
Jan 7, 7:01 PM CSTSevere Thunderstorm WarningSGFMorgan59 min
Jan 7, 7:11 PM CSTSevere Thunderstorm WarningSGFPolk34 min
Jan 7, 7:13 PM CSTSevere Thunderstorm WarningSGFLawrence47 min
Jan 7, 7:18 PM CSTTornado WarningSGFPulaski57 min
Jan 7, 7:18 PM CSTTornado WarningSGFChristian, Lawrence57 min
Jan 7, 7:25 PM CSTTornado WarningSGFWebster65 min
Jan 7, 7:30 PM CSTSevere Thunderstorm WarningSGFCamden, Dallas54 min
Jan 7, 7:36 PM CSTTornado WarningSGFGreene69 min
Jan 7, 7:44 PM CSTFlash Flood WarningSGFBarry, Christian, Greene, Lawrence, McDonald, Newton and 1 more6 hr
Jan 7, 7:50 PM CSTTornado WarningSGFMaries, Phelps42 min
Jan 7, 7:59 PM CSTTornado WarningSGFLaclede, Wright76 min
Jan 7, 8:01 PM CSTTornado WarningSGFMcDonald59 min
Jan 7, 8:11 PM CSTTornado WarningSGFDallas, Webster64 min
Jan 7, 8:21 PM CSTTornado WarningSGFBarry, McDonald54 min
Jan 7, 8:39 PM CSTTornado WarningSGFLaclede, Wright66 min
Jan 7, 8:41 PM CSTSevere Thunderstorm WarningSGFMaries, Miller24 min
Jan 7, 8:42 PM CSTTornado WarningSGFPulaski63 min
Jan 7, 8:46 PM CSTTornado WarningSGFDallas, Greene, Polk74 min
Jan 7, 8:49 PM CSTTornado WarningSGFBarry, Stone71 min
Jan 7, 9:08 PM CSTTornado WarningSGFBarry67 min
Jan 7, 9:12 PM CSTFlash Flood WarningSGFCamden, Dallas, Laclede, Maries, Miller, Phelps and 4 more6 hr
Jan 7, 9:14 PM CSTTornado WarningSGFMcDonald76 min
Jan 7, 9:18 PM CSTTornado WarningSGFCamden, Pulaski72 min
Jan 7, 9:26 PM CSTSevere Thunderstorm WarningSGFChristian64 min
Jan 7, 9:27 PM CSTTornado WarningSGFMaries, Phelps48 min
Jan 7, 9:30 PM CSTTornado WarningSGFChristian, Stone60 min
Jan 7, 9:32 PM CSTTornado WarningSGFLaclede73 min
Jan 7, 9:46 PM CSTTornado WarningSGFGreene, Webster74 min
Jan 7, 9:50 PM CSTTornado WarningSGFBarry, Stone70 min
Jan 7, 9:55 PM CSTTornado WarningSGFChristian65 min
Jan 7, 10:03 PM CSTTornado WarningSGFMaries53 min
Jan 7, 10:10 PM CSTTornado WarningSGFBarry, Stone65 min
Jan 7, 10:18 PM CSTTornado WarningSGFBarry, McDonald72 min
Jan 7, 10:19 PM CSTTornado WarningSGFWright71 min
Jan 7, 10:51 PM CSTTornado WarningSGFLaclede, Pulaski, Texas39 min
Jan 7, 10:58 PM CSTSevere Thunderstorm WarningSGFLaclede, Pulaski51 min
Jan 7, 11:02 PM CSTSevere Thunderstorm WarningSGFWebster45 min
Jan 7, 11:08 PM CSTSevere Thunderstorm WarningSGFChristian, Greene, Webster67 min
Jan 7, 11:12 PM CSTTornado WarningSGFBarry, Stone63 min
Jan 7, 11:15 PM CSTTornado WarningSGFPhelps60 min
Jan 7, 11:28 PM CSTTornado WarningSGFBarry, McDonald77 min
Jan 7, 11:31 PM CSTSevere Thunderstorm WarningSGFWright22 min
Jan 7, 11:34 PM CSTSevere Thunderstorm WarningSGFPulaski28 min
Jan 7, 11:49 PM CSTSevere Thunderstorm WarningSGFTexas18 min
Jan 7, 11:55 PM CSTSevere Thunderstorm WarningSGFWebster, Wright32 min
Jan 7, 11:57 PM CSTSevere Thunderstorm WarningSGFDent, Phelps32 min
Jan 8, 12:09 AM CSTSevere Thunderstorm WarningSGFChristian, Greene, Lawrence84 min
Jan 8, 12:14 AM CSTSevere Thunderstorm WarningSGFBarry, McDonald, Stone91 min
Jan 8, 12:42 AM CSTTornado WarningSGFChristian, Stone, Taney52 min
Jan 8, 12:44 AM CSTTornado WarningSGFMcDonald52 min
Jan 8, 1:07 AM CSTSevere Thunderstorm WarningSGFBarton, Vernon53 min
Jan 8, 1:16 AM CSTTornado WarningSGFBarry, Newton34 min
Jan 8, 1:20 AM CSTTornado WarningSGFDouglas, Texas, Webster, Wright70 min
Jan 8, 1:28 AM CSTTornado WarningSGFVernon28 min
Jan 8, 1:30 AM CSTFlash Flood WarningSGFBarry, Christian, Greene, Lawrence, McDonald, Newton and 1 more7 hr
Jan 8, 1:30 AM CSTTornado WarningSGFLawrence36 min
Jan 8, 1:37 AM CSTRiver Flood WatchSGFMcDonald35 hr
Jan 8, 1:56 AM CSTTornado WarningSGFBarry18 min
Jan 8, 1:59 AM CSTSevere Thunderstorm WarningSGFGreene61 min
Jan 8, 2:00 AM CSTSevere Thunderstorm WarningSGFBarry, Cedar, Dade, Jasper, Lawrence, McDonald and 1 more60 min
Jan 8, 2:07 AM CSTTornado WarningSGFTexas38 min
Jan 8, 2:16 AM CSTSevere Thunderstorm WarningSGFDallas, Polk59 min
Jan 8, 2:19 AM CSTSevere Thunderstorm WarningSGFChristian, Stone26 min
Jan 8, 2:19 AM CSTTornado WarningSGFBarry, McDonald44 min
Jan 8, 2:23 AM CSTRiver Flood WarningSGFMcDonald34 hr
Jan 8, 2:28 AM CSTTornado WarningSGFChristian, Greene51 min
Jan 8, 2:30 AM CSTSevere Thunderstorm WarningSGFDent27 min
Jan 8, 2:31 AM CSTSevere Thunderstorm WarningSGFBenton, Hickory, Polk39 min
Jan 8, 2:38 AM CSTTornado WarningSGFStone51 min
Jan 8, 2:39 AM CSTFlash Flood WarningSGFCamden, Dallas, Laclede, Maries, Miller, Phelps and 5 more5 hr
Jan 8, 2:44 AM CSTSevere Thunderstorm WarningSGFWebster61 min
Jan 8, 2:50 AM CSTTornado WarningSGFChristian47 min
Jan 8, 2:51 AM CSTTornado WarningSGFGreene, Webster39 min
Jan 8, 2:55 AM CSTTornado WarningSGFTaney61 min

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.